South Dakota, 2005Flash Flood in South Dakota, June 21, 2005
June 21, 2005 · NWS FSD · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 20, 2:30 PM CST, 9 hours 30 minutes earlier.
Area forecast discussion, Jun 20, 2:30 PM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT MON JUN 20 2005
.DISCUSSION...
ONGOING SVR WX. NO DISCUSSION.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
Hazardous weather outlook, Jun 20, 12:19 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
119 PM CDT MON JUN 20 2005
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
119 PM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG A SERIES OF OUTFLOW
BOUNDARIES NORTH OF INTERSTATE 90 THIS AFTERNOON AND
EVENING...THEN PROGRESS SOUTHEAST OVER THE AREA. A FEW OF THE
STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND PENNY SIZE
HAIL AS THE PRIMARY THREAT...ESPECIALLY ALONG AND NORTH OF
INTERSTATE 90. HOWEVER...THERE IS AN ISOLATED TORNADO THREAT
ALONG ANY OF THESE BOUNDARIES THROUGH THE EARLY EVENING HOURS.
EXCESSIVE TEMPERATURES...
HEAT INDICES WILL RISE INTO THE 100 TO 105 RANGE THIS AFTERNOON
WEST OF INTERSTATE 29...AS TEMPERATURES RISE INTO THE LOWER 90S
AND DEW POINTS REMAIN IN THE 70 TO 75 RANGE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS STILL A CHANCE OF THUNDERSTORMS REDEVELOPING NORTH OF
INTERSTATE 90 TUESDAY AFTERNOON AND MOVING SOUTHEAST THROUGH THE
AREA TUESDAY NIGHT. A FEW OF THESE STORMS COULD ALSO BE SEVERE.
A COLD FRONT SHOULD MOVE SOUTHEAST OVER THE AREA THURSDAY
NIGHT...BRINGING A CHANCE OF THUNDERSTORMS ALONG WITH IT. A FEW
OF THESE STORMS COULD BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AFTER 2 PM NORTH OF INTERSTATE
90.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
BT
In the hours before
Local storm report, Jun 20, 10:01 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST VERMILLION 42.78N 96.93W
06/20/2005 70 MPH CLAY SD AMATEUR RADIO
WINDS GUSTING UP TO 70 MPH WERE CAUSING THE POWER TO GO
IN AND OUT.
0900 PM HAIL 6 W CANISTOTA 43.60N 97.41W
06/20/2005 0.75 INCH MCCOOK SD TRAINED SPOTTER
1036 PM TSTM WND GST SIBLEY 43.40N 95.74W
06/20/2005 60 MPH OSCEOLA IA TRAINED SPOTTER
IN ADDITION TO WIND GUSTS OF 50 TO 60 MPH, HEAVY RAIN HAS
FORCED THIS FIREMAN TO PULL OVER AND WAIT OUT THE STORM.
HE COULD NOT SEE FAR ENOUGH TO DRIVE ANY FURTHER.
1050 PM HAIL ALEXANDRIA 43.65N 97.78W
06/20/2005 0.75 INCH HANSON SD EMERGENCY MNGR
IN ADDITION TO DIME SIZED HAIL, THERE IS HEAVY RAIN, LOTS
OF LIGHTNING, AND WINDS GUSTING OVER 35 MPH.
&&
TRMLocal storm report, Jun 20, 10:23 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL LOOMIS 43.79N 98.11W
06/20/2005 1.00 INCH DAVISON SD TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED JUST SOUTHEAST OF LOOMIS, IN
ADDITION TO HEAVY RAIN AND WINDS GUSTING AT 35 TO 40 MPH.
&&
TRMLocal storm report, Jun 20, 10:25 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL 2 E LOOMIS 43.79N 98.07W
06/20/2005 0.75 INCH DAVISON SD EMERGENCY MNGR
&&
GHLocal storm report, Jun 20, 10:29 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1129 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM FLASH FLOOD WORTHINGTON 43.63N 95.60W
06/20/2005 NOBLES MN TRAINED SPOTTER
HEAVY RAIN HAS CAUSED FLOODING IN LOW LYING STREETS
AROUND THE LAKE.IT WAS ABOUT 3 FEET DEEP AT 8TH STREET
AND 10TH AVENUE.
&&
TRMLocal storm report, Jun 20, 10:55 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1155 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL PARKER 43.40N 97.14W
06/20/2005 0.75 INCH TURNER SD TRAINED SPOTTER
0.75 INCH HAIL LASTED 3 MINUTES.
0851 PM HAIL PARKER 43.40N 97.14W
06/20/2005 1.00 INCH TURNER SD AMATEUR RADIO
QUARTER SIZED HAIL LASTED 3 MINUTES.
0910 PM HAIL PARKER 43.40N 97.14W
06/20/2005 1.75 INCH TURNER SD TRAINED SPOTTER
1000 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
06/20/2005 BROOKINGS SD TRAINED SPOTTER
FLOODING IN BROOKINGS AT THE VIADUCT AND AT SEXAUR
STREET. ALSO THERE WERE WIND GUSTS TO 56 MPH AND PEA
SIZED HAIL.
1144 PM HAIL 4 NW FULTON 43.77N 97.88W
06/20/2005 0.75 INCH HANSON SD EMERGENCY MNGR
INTERMITTENT THREE QUARTER INCH HAIL WAS REPORTED BETWEEN
4 MILES NORTHWEST OF FULTON AND ALEXANDRIA.
&&
TRMLocal storm report, Jun 20, 11:33 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1233 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD FLANDREAU 44.05N 96.60W
06/20/2005 MOODY SD TRAINED SPOTTER
FLOODING WAS REPORTED IN THE CITY PARK.
1219 AM FLASH FLOOD FLANDREAU 44.05N 96.60W
06/21/2005 MOODY SD TRAINED SPOTTER
LOCALIZED FLOODING OF CREEKS OBSERVED.
&&
TRMFlash Flood, Charles Mix
- When
- June 21, 12:00 AM CST to 5:00 AM CST
- Where
- Charles Mix County, Wagner
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.083, -98.300
Heavy rain caused flooding of numerous roads and several small streams. State Highway 50 was closed because of flooding between Lake Andes and Ravinia. In Wagner, water up to 3 feet deep flooded roads near a stream.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Colorado, June 21, 20052 deaths · $100,000 · 1 in hail · 3 events
- Damaging Winds in Washington, June 21, 200512 injured · 77 kt wind · 12 events
- Lightning Strike in Wyoming, June 21, 200511 injured · 1 event
- Hail and Damaging Winds in Nebraska, June 21, 2005$135,000 · 1 in hail · 8 events
- Wildfire in Oregon, June 21, 2005$114,000 · 1 event
- Lightning Strikes in Georgia, June 21, 20051 injured · $55,000 · 2 events
- Damaging Winds and Lightning Strike in Utah, June 21, 20052 injured · 64 kt wind · 4 events
- Hail and Damaging Winds in Montana, June 21, 200570 kt wind · 13 events
- Hail and Damaging Winds in Nebraska, June 21, 20051.75 in hail · 8 events
- Damaging Winds in Idaho, June 21, 2005$10,000 · 56 kt wind · 4 events
- Damaging Winds in South Dakota, June 21, 200555 kt wind · 3 events
- Hail in Colorado, June 21, 20051 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5458275.